Results 1 to 5 of 5

Thread: Cutting down in Pred

  1. #1
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    168
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Smile Cutting down in Pred

    G'day guys. So my doctor currently has me on 5mg of prednisone and my protein leak has improved dramatically. She has told me that if things stay stable which they hopefully will shes going to get me down to 2.5mg within the next couple of months. This is excellent news for me seeing that I hate this drug. I always feel alot more like myself (plus look more like myself) after cutting down any amount of Prednisone. However im writing up this thread because 2.5mg is getting very low, and im just wondering what to expect weaning from 5mg to 2.5mg. I always get terrible side effects from weaning for about 2 weeks but then I feel much better for it down the track. My doctor wont take me right from 5 to 2.5, she will take me to 4 first then 2.5. So basically what should i expect to feel in attempting this cut. Thanks alot

  2. #2
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    It's been a couple of years since I tapered off oral pred, but I remember just feeling kind of hung over. It wasn't terribly bad at all. You are tapering in small increments, and that will really help. It is indeed great news that you are finally going to be off the pred. It's an effective drug, but as you know, the side effects can be really bad.

    Rob

  3. #3
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula
    Posts
    1,831
    Blog Entries
    12
    Thanks
    395
    Thanked 414 Times in 335 Posts

    Default

    My rheumy took me off one mcg at a time. It workd no more pred. Good luck
    nonna

  4. #4
    Join Date
    Apr 2008
    Location
    Klamath Falls Oregon
    Posts
    291
    Thanks
    0
    Thanked 10 Times in 7 Posts

    Default

    I am happy that you are getting tapered off the pred. My drs have tried to taper me on three differen occasions with out success. I am currently on 17.5 mg how ever I seem to do alot better on 20mg however the drs. do not whant me on that much, say bad things will happen As soon as payday gets here I will be increasing my Cymbalta from 60mg up to 90mg. One thing about that I should be walking around with a big smile on my face for a while I'm thinking that the plan is to increase the Cymbalta and see how that goes and then try another attempt at the pred. reduction. Good luck and take care. Jim.
    Blessed be the God and Father of our Lord Jesus Christ, the Father of mercies and God of all comfort, who comforts us in all our tribulations, that we may be able to comfort those who are in any trouble, with the comfort wich we ourselves are comforted by God. 2 Corinthians 1:3

  5. #5
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula
    Posts
    1,831
    Blog Entries
    12
    Thanks
    395
    Thanked 414 Times in 335 Posts

    Default

    I don't know if you saw my thread in Laurie's lounge. I needed blood tests and an IV at the emergency room Saturday night and they couldn't get my veins. Finally they got a trauma nurse to come and after 3 trys she was able to get the blood and the IV going. They told me it was because of the prednesone. That steroids do that to you.
    So it looks like it's worth getting off if you can. I was lucky that I could.
    nonna

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •